Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Para Gard?

Hi, I am considering using the IUD para gard which is hormone free, and I was wondering if anyone has had any experience with it?  Thanks for any info!
271 Responses
93532 tn?1349374050
I didn't have the paraguard, but I did have Mirena. The hormones are so low it is safe to nurse and the effects do not linger in your system upon removal. In fact I didn't have any side effects while I had mine other than  light period.

Hopefully someone who has had the paraguard will respond.

Andi
Avatar universal
I have been on the pill now for a few years, and I just learned about ParaGard-- unlike the other IUD mentioned, this one has no hormones, and once inserted by the doctor, it lasts for up to 10 years, but you can take it out whenever you want.  According to the website, since there are no hormones, you can start trying for pregnancy immediately after you take it out, and on the flip side, it supposedly begins working the day you have it put in! (no few week waiting period like the pill)

I've been thinking about it because I am really bad about remembering to take my pill, and to take it at the same time.  I always freak myself out, and the idea of never having to remember that sounds really good!
Avatar universal
Hi, I would be interested in seeing the replies to this aswell. Can I ask if you have ever been on the pill? And why ur chosing IUD?
Avatar universal
i have had a Para Gard.  My side effects were so bad I had it removed this week.  I had it for almost 2 yrs.  The entire time I have had very low hemoglobine.  I have started having migraines I never had them before.  I really thought that the Para Gard was going to be the answer for me.  My husband and I have been married for almost 15 years and we have six children.  I can  not take birth control because of family history of breast cancer.  I would not reccommend the Para Gard. I have had severe cramp and horrible monthly cycles.  I nver had any kind of health problems or female problems until I used the para gard.
Avatar universal
I have used paraguard for over 7 mos. I have always had PMS and since insertion of the paraguard, cramps are twice as strong and menstural bleeding is a lot heavier. On the other hand, my doctor has used the paraguard for several years without any symptoms.I only recommend the paraguard if you are willing to ride out possible side effects for the 1st few months. I myself am planning to have it removed if problems persistat a year after insertion.

Hope this helps.
Avatar universal
Thank you all for your honest answers!!! This helps alot.

Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.